What meds or autoimmune disease causes mouth sores?

What meds or autoimmune disease causes mouth sores?

Welcome to Spine-health’s Arthritis patient community. You can also read doctor approved Arthritis Articles and watch Arthritis Videos.
17 posts / 0 new
Last post
karenc
Offline
Last seen: 4 years 6 months ago
Title: Member
Joined: 07/01/2008 - 8:52am
What meds or autoimmune disease causes mouth sores?

Hi all!

Being having some mouth pain and then this morning woke up to find what was the cause. I have mouth sores, almost canker sores, in my mouth on both sides and also there are several enlarged taste buds. I am on plaquenil for my RA but no other meds for it except for pain. Does RA do this? I am confused and boy does it hurt, especially when I try to eat! Any ideas?

Thanks,

karenc

araine
araine's picture
Offline
Last seen: 1 year 4 months ago
Title: Member
Joined: 07/14/2008 - 9:33am
Well, this is obviously a

Well, this is obviously a reaction to the medication. You need to call your doctor and stop taking the medication. Try typing your medication name into google, and look at the side effects of it and see if this matches. A few of the medical conditions that have been associated with the presence of mouth ulcers are: Behcet's disease, neutrophil dysfunction diseases, inflammatory bowel diseases (celiac and Crohn's), and HIV-AIDS. The use of nonsteroidal anti-inflammatory drugs (NSAIDs), beta blockers, chemotherapeutic agents, and nicorandil have each been reported as possibly acting as a trigger for outbreaks of canker sores.

karenc
Offline
Last seen: 4 years 6 months ago
Title: Member
Joined: 07/01/2008 - 8:52am
But I have been taking the

But I have been taking the same meds for well over a year and had this happen one other time but by the time i was able to get an appt to see my RA dr, it had gone away. So since I have been on it so long, why would it just start now? before i fired my last ra dr she said that she was just waiting for something bad to happen to me before she proceeded to do anything else for me! yep that's what i said, until something bad happened! that's why i fired her. but it makes me wonder now because she had suspecioned (sp) lupus instead of RA. does this make sense to anyone else, does this fit now that these mouth sores are here? i know ra and lupus are really similiar in symptoms and in my ra my it affects mostly my whole right side, not like normally if it affects your right hand it will affect your left. well both sides are affected BUT when i have a flare it hits my whole right side. any ideas about this?

thanks again!

karenc

treefrog (not verified)
Title: Member
Side Effects from Drugs

Side effects from drugs can occur at any time. Not just when you first start taking them, so it could be from the drugs.

karenc
Offline
Last seen: 4 years 6 months ago
Title: Member
Joined: 07/01/2008 - 8:52am
oh i didnt know that! thank

oh i didnt know that! thank you for letting me know. well i am going to go to my primary care dr this afternoon so maybe he can figure it out for me. i just hope he can fix it and get rid of is ASAP! lol Grin

lulusheart
Offline
Last seen: 1 year 8 months ago
Title: Member
Joined: 06/19/2008 - 5:36pm
Caused by stress as well

Smile sometimes stress will cause mouth sores. ~X( are you having any extra stress? i hope they heal up soon. that must be very uncomfortable. Nailbite Jenny Smile

karenc
Offline
Last seen: 4 years 6 months ago
Title: Member
Joined: 07/01/2008 - 8:52am
Hi lulusheart! i havent seen

Hi lulusheart!

i havent seen you on here in awhile! you been doing ok? stress..hmmm lets see. yep seems like stress is my middle name! lol i have a ton of stress all the time. i have even recently started to see a psychologist. i just got a big weight lifted off my shoulders today though, my husbands ssdi backpay finally came thru! yippee! we have been waiting on it since march! so at least i know my bills are going to get paid now. i am truly blessed for real. yes i have stress and that's constant right along with my pain but do you think that because its so constant and builds up, do you think that maybe if stress was the cause it was because it just built up too much? my mouth was so sore this morning i could hardly open it and brushing my teeth hurt like crazy!!! hhmmm but it may be a blessing cause if i cant eat then i cant gain weight, right?? yep just trying to find the silver lining in every cloud.

Marti_142
Offline
Last seen: 4 years 1 week ago
Title: Member
Joined: 06/26/2008 - 10:19pm
Mouth Ulcers

Hi again Karen,

You poor girl, I know those are terribly painful!

I think that the mouth ulcers are a possibility with methotrexate. (i remember reading about this.) It might be a potential side affect from Plaquenil, as well. Hopefully, your dr gave you something for this today. Plus I hope the dr can shed some light on the cause, too.

Congrats on the good SS news, though! That must be a relief! But the constant strees of this stuff can cause a lot of symptoms, and you have certainly had moe than a full plate lately.

BTW, I did fix my profile to allow the PM. I didn't know I had a setting for that! Hope tomorrow is a better day for you! Please let me know. Hugs and prayers, Marti

lulusheart
Offline
Last seen: 1 year 8 months ago
Title: Member
Joined: 06/19/2008 - 5:36pm
Good to see you too!

Smile what great news to get your back pay! hi and it has been awhile!! is it to obvious to ask how you have been doing? you should see a doctor and get your mouth healed up. you know that is the best person to help you!! don't let stress get you down! how do we do that anyway? ~X( Jenny Smile

karenc
Offline
Last seen: 4 years 6 months ago
Title: Member
Joined: 07/01/2008 - 8:52am
hi jenny! well i guess i

hi jenny!

well i guess i have been doing ok. can't say that i have been worse off or any better, so i guess you could say that i am holdin my own! lol my mouth is better i had my primary care dr look at it and he didnt know what it was! so i figure when i finally get my new RA dr appt and go she them, i will ask them about it too. how are you doing?

Ruth Ann (not verified)
Title: Member
mouth ulcers

Mouth lesions are a signature symptom of reactive arthritis. I get them with most flares. You should definitely see a rheumatologist to sort out the cause. I know how painful they can be. Before I was diagnosed, my doctor used to cauterize them. Not fun. Now, when I treat the flare with rest and NSAIDs, they go away on their own, usually quite quickly. It is one of the first ways that I know that the flare is subsiding.

Pages